MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK EXCELSIOR XT-27 STD PRE-SHAPED 150CM; CATHETER, PERCUTANEOUS

STRYKER NEUROVASCULAR CORK EXCELSIOR XT-27 STD PRE-SHAPED 150CM; CATHETER, PERCUTANEOUS
Model Number M003XT2750910
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/19/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the procedure while being placed and adjusted, the catheter (subject device) tail was fractured.The physician replaced the subject device and completed the procedure without clinical consequences to the patient due to this event.
 
Additional Manufacturer Narrative
H3 summary attached - updated.H3 device evaluated by mfg ¿updated.H4 manufacturing date ¿ added.D4 expiration date - added.Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.Visual/microscopic inspection: the device was returned together with transcend.The catheter shaft was found to be flatten/crushed.The distal shaft was found to be deformed.The catheter hub was found to be broken/fractured from catheter shaft.Functional inspection: not required.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information received from the customer indicated that the device was confirmed to be in good condition during preparation/prior to use on the patient and continuous flush set up was maintained throughout the clinical procedure.The catheter hub was in fact seen to be broken/fractured which may have been perceived by the physician that the shaft was fractured.Therefore, the as reported cannot be confirmed.The as reported catheter shaft broken/fractured during use will be given an assignable cause of not confirmed.The as analyzed catheter shaft deformed, catheter shaft flat/crushed and catheter hub broken/fractured will be assigned procedural factors as this complaint appears to be associated with a product that met stryker and design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural factors during use.The manufacturer has reviewed all information and determined this event no longer meets the requirement of the reportable event for the device in question.
 
Event or Problem Description

Brand Name
EXCELSIOR XT-27 STD PRE-SHAPED 150CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
MDR Report Key11971438
Report Number3008881809-2021-00240
Device Sequence Number1153384
Product Code DQY
UDI-Device Identifier04546540698155
UDI-Public04546540698155
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K113778
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/03/2023
Device Model NumberM003XT2750910
Device Catalogue NumberM003XT2750910
Device Lot Number22178380
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/02/2021
Initial Date Received by Manufacturer 05/19/2021
Supplement Date Received by Manufacturer08/19/2021
Initial Report FDA Received Date06/09/2021
Supplement Report FDA Received Date08/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1